Can Gabapentin Cause Impotence In Men?

Question

Asked by magic2k

Can Gabapentin Cause Impotence In Men?

My partner has been prescribed Gabapentin for back pain. Since moving to a higher dose, he has had trouble maintaining an erection. The prescribing information for Gabapentin says that this is a possible side effect, but I'd like to know more about it so I can discuss it with my partner.

Answer

Impotence has been described as a possible side effect, so your partner should let the prescribing doctor know this has occured and see if it can be addressed by switching to another medication or moving back to a lower dose. After doing some research, the good news is that this appears to be a problem that only occurs while taking the drug. Those who have stopped it report a return to normal sexual function.

Here are some articles you might find of interest:

Causes of Erectile Dysfunction

7 Questions to Ask Yourself About Erectile Dysfunction

The Most Popular Erectile Dysfunction Treatments

Answered by Amy Hendel, P.A.